MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 36IN 0 S/A CT; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 36IN 0 S/A CT; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z358T
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) h3 investigation summary: the product was returned to ethicon for evaluation.One unopened sample that pertain to product code z358t was received for analysis.In order to evaluate the condition of the returned sample, the packet was opened.The swage and attachment area were noted as expected.The tip and body of the needle were examined under magnification and no anomalies or issues related to needle breakage were found.In addition, the sample was tested by resistance test to needle and met the requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reached on the cause of the reported event.To avoid this kind of damage: grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the attachment end to the point.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.A manufacturing record evaluation was performed for the finished device 106st5 / z358t15 batch number, and no non- conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested; the following was obtained: were x-rays taken to locate the needle piece(s)? no, tip of suture needle recovered was there any additional tissue damage as a result of searching for the needle piece(s)? no.Is there any plan in place to remove the needle piece in the future? if so, could you please provide the scheduled date for the removal? no what is the surgeon's opinion of the potential consequences for the patient? potential for sentinel event with sharp object left inside patient.Was there any additional tissue damage resulting from the search for the needle pieces? no additional tissue damage noted.What is the current status of the patient? home recovering from surgery please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.Provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep).Additional information was requested; the following was obtained: 1.Could you please clarify if extra device belongs to this complaint? the suture in the complaint come from those boxes and lots.2.If not, could you please clarify if the extra received products belong to a different complaint? if so, can you please provide the complaint number.No, the boxes were sent because the suture come from those boxes.3.If the device was not reported before, please provide more details of device malfunction.This is not a new complaint as explained above.4.If the product doesn¿t belong to any complaint, please let us know so we can discard it or advise if the product is required to be returned.The boxes of suture you received were where the complaint sutures come from.See the attached email.No needle was left in the patient as the complaint department described in the attached email.The tip of the needle was removed from the patient before the incision was closed.Also, no one ever responded to my attached request to speak with someone in the complaint department.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.It was reported that the needle broke on both products during the procedure.The tip of the needle was not retrievable; they have a photo also.There is no adverse impact on patient/user reported.Devices are available for return.Additional information was requested.

Brand Name
PDSII VIO 36IN 0 S/A CT
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23695036
Report Number2210968-2025-13434
Device Sequence Number16024481
Product Code NEW
UDI-Device Identifier10705031060760
UDI-Public(01)10705031060760(17)300228(10)106ST5
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZ358T
Device Lot Number106ST5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2025
Initial Report FDA Received Date12/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown